Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Corpus Christi, TX

November 12, 2021

NWS Corpus Christi, TX issued this small craft advisory at Nov 12, 2021, 2:55 PM CST. It took effect at Nov 12, 2021, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:55 PM CST (20:55 UTC)
In effect from
Nov 12, 2021, 9:00 PM CST
Expired
Nov 13, 2021, 3:00 PM CST
In force
18 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

480 
WHUS74 KCRP 122055
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
255 PM CST Fri Nov 12 2021

GMZ270-275-130500-
/O.NEW.KCRP.SC.Y.0072.211113T0300Z-211114T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
255 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SATURDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 9 PM this evening to 6 PM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-130500-
/O.NEW.KCRP.SC.Y.0072.211113T0300Z-211113T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
255 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...Northeast winds 20 to 25 knots and choppy to rough 
  waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-130500-
/O.NEW.KCRP.SC.Y.0072.211113T0300Z-211113T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
255 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST SATURDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 9 PM this evening to 3 PM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
4 follow-up statements
395 
WHUS74 KCRP 130310
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
910 PM CST Fri Nov 12 2021

GMZ270-275-131200-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211114T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
910 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots and seas 5 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-131200-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
910 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 knots and choppy to rough 
  waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-131200-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
910 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 3 PM CST Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
605 
WHUS74 KCRP 130807 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
207 AM CST Sat Nov 13 2021

GMZ270-275-131200-
/O.EXT.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
207 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-131200-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
207 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THIS 
MORNING...

* WHAT...Northeast winds 15 to 20 knots and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-131200-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
207 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
522 
WHUS74 KCRP 131203 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
603 AM CST Sat Nov 13 2021

GMZ230-235-131315-
/O.EXP.KCRP.SC.Y.0072.000000T0000Z-211113T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
603 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northeast winds will continue diminishing below 20 knots over the
bays and waterways early this morning, therefore the advisory 
will be allowed to expire.

$$

GMZ250-255-270-275-132100-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
603 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 knots with gusts up to 30 
  knots.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
549 
WHUS74 KCRP 131816
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1216 PM CST Sat Nov 13 2021

GMZ250-255-131930-
/O.CAN.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1216 PM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds over the nearshore coastal waters have fallen below the 
Small Craft Advisory criterion.

$$

GMZ270-275-132100-
/O.CON.KCRP.SC.Y.0072.000000T0000Z-211113T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1216 PM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 knots and seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 5:43 AM CST, 9 hours 12 minutes earlier.

Area forecast discussion, Nov 12, 5:43 AM CST, 9 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
543 AM CST Fri Nov 12 2021

.AVIATION /12Z TAFs/...

A broken MVFR stratus deck stretches from Nueces to Bee Counties
and westward early this morning, causing MVFR conditions over
ALI/CRP. Expect this deck to continue over the next couple of
hours before breaking and lifting to VFR by 15Z. Skies will clear
through the afternoon and VFR conditions will prevail through the
remaining TAF period. Light offshore flow will prevail before a
reinforcing surge of high pressure comes through South Texas
around midnight. Expect greatest winds to be felt near the coast
and over the waters.

&&

.PREV DISCUSSION... /Issued 345 AM CST Fri Nov 12 2021/

SHORT TERM (Today through Saturday)...

High pressure will continue to build over South Texas in wake of
the front through Saturday, leading to dry conditions, offshore
flow, and mostly clear skies. An amplified mid-level shortwave
embedded in the main upper trough will bring a reinforcing surge
of high pressure through South Texas late tonight, leading to
moderate to strong winds near and along the coast, as well as
Small Craft Advisory conditions over waters. Highs will remain
warm today with abundant sunshine, ranging from the upper 70s to
mid 80s; however lows tonight will dip down to the mid 40s over
the extreme northeastern portion of the CWA to the mid 50s near
the coast.

Drier air and CAA increases through Saturday, leading to a brief
relief of warm daytime temperatures with highs only in the upper 60s
over the Victoria Crossroads to the mid 70s over the Rio Grande
Plains. Although we'll have strong northeasterly flow over waters, P-
ETSS guidance indicates that water levels during high tide should
remain below 2.0 ft MSL. Something to keep an eye on with the
Ekman component on the strong northeasterly winds.

LONG TERM (Saturday Night through Thursday)...

Following a continuation of mild days and cool nights this weekend,
temps will moderate through the middle of next week as surface
ridging moves east of the region ahead of moistening SE winds.
Aloft, the pattern transitions from a weakly cyclonic NW flow on
Sunday to a more zonal regime by Tuesday, before the base of an
upper trough grazes S TX on Wednesday. This wave should deliver a
modified cold front to much of TX by Thursday, but models are at
odds regarding how far south this boundary can survive. The GFS is
the least amplified with this trough and hence stalls the front
short of most our region, whereas the ECMWF and CMC sweep a modified
cold front through on Thursday. NBM is reasonable in depicting FROPA
on Thursday and considering PWATs will have recovered to at or
slightly above 1" mainly near the coast by this time, retained some
low showers chances mainly over the waters. Nudged PoPs lower on
Friday as ascent wanes behind the surface and elevated front.

MARINE...

Weak offshore flow today will become moderate to strong this
evening, then increase to strong as a reinforcing surge of high
pressure pushes through. These strong northeasterly winds will
likely lead to Small Craft Advisory conditions beginning around
midnight tonight and continuing through Saturday morning. Winds
will then decrease Saturday afternoon, shifting easterly in the
early evening on Saturday. Weak onshore flow develops Saturday
night as high pressure departs farther into the gulf, and
continues through Sunday. This flow will increase to moderate on
Monday with occasionally strong levels by Tuesday as surface low
pressure deepens over the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  54  71  51  79  /   0   0   0   0   0
Victoria          79  46  69  46  78  /   0   0   0   0   0
Laredo            82  57  75  54  82  /   0   0   0   0   0
Alice             83  52  74  47  81  /   0   0   0   0   0
Rockport          78  55  71  55  77  /   0   0   0   0   0
Cotulla           82  51  75  51  84  /   0   0   0   0   0
Kingsville        83  53  73  48  80  /   0   0   0   0   0
Navy Corpus       77  60  69  61  76  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

EMF/94...AVIATION
Hazardous weather outlook, Nov 12, 4:09 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
409 AM CST Fri Nov 12 2021

TXZ229>234-239>247-342>347-442-443-447-131015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
409 AM CST Fri Nov 12 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

GMZ230-235-250-255-270-275-131015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
409 AM CST Fri Nov 12 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are likely tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions may continue through Saturday
afternoon.

EMF/MCZ

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.